Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Feb 3, 2016, 6:07 AM EST for Johnson County, Magoffin County, Morgan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 6:07 AM EST (11:07 UTC)
- Expired
- Feb 3, 2016, 9:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KY, Magoffin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 738 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WGUS53 KJKL 031107
FFWJKL
KYC115-153-175-031400-
/O.NEW.KJKL.FF.W.0001.160203T1107Z-160203T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
607 AM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
EAST CENTRAL MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 900 AM EST
* AT 605 AM EST...THE PUBLIC REPORTED FLASH FLOODING ON HIGHWAY 30
NEAR THE TOWN OF SALYERSVILLE. UP TO ONE AND A HALF INCHES OF RAIN
HAS ALREADY FALLEN. FLASH FLOODING IS OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SALYERSVILLE...MASON...BROWNLOW...STAFFORDSVILLE...GRAYFOX...
ELNA...PERLIE...KERZ...MIMA...QUOD...EVER...RELIEF...BALLOT...
ELSIE...PLUTARCH...KERNIE...FLAT FORK...BARNROCK...SILVERHILL AND
WINIFRED.
ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF AN INCH ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3797 8283 3793 8276 3772 8293 3770 8295
3771 8322 3798 8302 3796 8299 3800 8296
3800 8293
$$
GREIF2 follow-up statements
794
WGUS73 KJKL 031225
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
725 AM EST WED FEB 3 2016
KYC175-031233-
/O.CAN.KJKL.FF.W.0001.000000T0000Z-160203T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-
725 AM EST WED FEB 3 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL MORGAN COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3794 8278 3770 8305 3771 8316 3789 8297
3796 8288 3797 8283
$$
KYC115-153-031400-
/O.CON.KJKL.FF.W.0001.000000T0000Z-160203T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MAGOFFIN KY-
725 AM EST WED FEB 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EST FOR
NORTHWESTERN JOHNSON AND NORTHEASTERN MAGOFFIN COUNTIES...
AT 600 AM EST...THE PUBLIC REPORTED FLASH FLOODING OCCURRING ALONG
HIGHWAY 30 NEAR SALYERSVILLE. THE RAIN IS DIMINISHING...BUT FLASH
FLOODING WILL REMAIN A CONCERN IN THE AREA THROUGH 9 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SALYERSVILLE...MASON...BROWNLOW...FLATGAP...WINIFRED...BURNING
FORK...PERLIE...KERZ...STRINGTOWN...SIP...NILES...WHEELERSBURG...
LEATHA...FALCON...WIN...OIL SPRINGS...CYRUS...CHANDLERVILLE...
MASHFORK AND LAKESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3794 8278 3770 8305 3771 8316 3789 8297
3796 8288 3797 8283
$$
GREIF318
WGUS73 KJKL 031304
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
804 AM EST WED FEB 3 2016
KYC115-153-031314-
/O.CAN.KJKL.FF.W.0001.000000T0000Z-160203T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MAGOFFIN KY-
804 AM EST WED FEB 3 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN JOHNSON AND NORTHEASTERN
MAGOFFIN COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3794 8278 3770 8305 3771 8316 3789 8297
3796 8288 3797 8283
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 5:00 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 3, 5:00 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 500 AM EST WED FEB 3 2016 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 323 AM EST WED FEB 3 2016 A COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS KY...AND IS STARTING TO PUSH INTO THE NORTHERN AND WESTERN PORTION OF THE CWA AS OF 8Z. WPC THEN SHOWS THE COLD FRONT MAKING IT TO THE FAR SOUTHEAST PORTION OF THE STATE BY 12Z TODAY...AND EXITING JUST BEFORE 15Z. WHILE RAIN IS OVERSPREADING MUCH OF THE CWA AT THIS POINT...HEAVIEST SWATH OF RAIN AND GUSTY WINDS REMAINS JUST ALONG THE COLD FRONT...ALSO STARTING TO IMPACT OUR FAR NORTHERN AND FAR WESTERN CWA. LATEST NAM12 SOUNDINGS STILL SHOW STRONG WIND SHEER ACROSS THE REGION ...HOWEVER INSTABILITY IS VERY MUCH LACKING. AND EVEN WITH STRONG WIND SHEER...HIGHEST FORECASTED WINDS AND ANY DAMAGING WIND GUSTS HAVE NOT MATERIALIZED...EVEN ACROSS THE WESTERN PORTION OF THE STATE. MESONET IS CURRENTLY SHOWING HIGHEST WIND GUSTS ALONG THE FRONT RANGING FROM AROUND 20MPH TO 30MPH...SO EXPECT SIMILAR WINDS ACROSS THE CWA OVER THE NEXT FEW HOURS AS THE FRONT MOVES THROUGH. IN FACT...LMK HAS ALREADY CANNED THEIR WIND ADVISORY. WOULDN/T BE SURPRISED IF WE WILL BE ABLE TO CANCEL OURS BEFORE THE END OF THE SHIFT AS WELL. AS FAR AS QPF...STILL LOOKING AT LEAST AN INCH OF RAIN OVER A 6 HOUR PERIOD AS THE HEAVIEST RAINS ALONG THE FRONTAL ZONE MOVE INTO THE CWA...ESPECIALLY ACROSS THE WESTERN CWA. SO FAR THE MESONET IS SHOWING ANYWHERE BETWEEN A HALF OF AN INCH TO JUST OVER AN INCH SINCE MIDNIGHT WHERE THE HEAVIEST RAINS MOVED THROUGH. THIS MAY LEAD TO SOME URBAN AND SMALL STREAM CONCERNS...BUT OVERALL EXPECT BASINS TO BE ABLE TO HANDLE THIS AMOUNT OF RAIN WITHOUT MUCH FLASH FLOODING CONCERNS. WILL CONTINUE TO CLOSELY MONITOR THIS THROUGHOUT THE MORNING HOWEVER IN CASE ANY PROBLEMS TO ARISE. ONCE THE COLD FRONT PASSES OVER...WINDS WILL BEGIN SHIFTING TO THE SW AND THEN EVENTUALLY WESTERLY THROUGH THE MORNING. THIS WILL ALLOW MUCH DRIER AIR TO BE PULLED INTO THE REGION...THOUGH ALSO MUCH COOLER. DRIER AIR WILL CUT OFF MOISTURE AND WILL BRING AN END TO THE RAINS WITHIN A COUPLE HOURS OF THE ACTUAL FRONTAL PASSAGE MOVING THROUGH...AS CAN BE SEEN BY CURRENT RADAR TRENDS...WITH A DEFINED EDGE TO THE PRECIP NOW MAKING IT INTO SOUTH CENTRAL KY. DRIER AIR WILL ALSO ALLOW SKIES TO CLEAR THROUGH MUCH OF AFTERNOON AS WELL. OVERALL...STRONG LLVL WINDS WILL BE IN A DIMINISHING STATE BEHIND THE COLD FRONTAL PASSAGE...HOWEVER STRONG PRESSURE GRADIENTS WILL REMAIN ALOFT...KEEPING WINDS STRONG IN THE MID AND UPPER LEVELS. WITH THE DRIER AIRMASS TAKING HOLD...GENERAL LLVL WINDS WILL LIGHTEN...BUT COULDN/T RULE OUT A FEW HIGHER GUSTS MIXING DOWN DURING THE AFTERNOON FROM THE MID LEVELS...GENERALLY LESS THAN 30KTS. THOUGH HIGH PRESSURE SHOULD REMAIN IN CONTROL THROUGH THE REMAINDER OF THE SHORT TERM PERIOD...DID NOTICE LATEST NAM12 SOUNDINGS SHOWING SOME LLVL MOISTURE BECOMING TRAPPED ACROSS THE AREA LATE TONIGHT AND INTO THE MORNING. STRONG UPPER LEVEL TROUGHING OVERHEAD WILL CONTINUE TO PULL IN COOLER AIR FROM CANADA...CAUSING OVERNIGHT TEMPS TO FALL BELOW FREEZING /QUITE AN IMPRESSIVE DIURNAL DROP FROM THE WARM DAYTIME HIGHS TODAY/. ENOUGH OF A LAYER OF MOISTURE MAY FORM IN SUBFREEZING TEMPS THAT SOME SPRINKLES TURNED SNOW FLURRIES CANNOT BE RULED OUT ACROSS PORTIONS OF THE CWA GENERALLY BETWEEN 9Z AND 15Z THURSDAY. THIS SHOULD CAUSE LITTLE IF ANY IMPACTS. WHILE TEMPERATURES WILL LIKELY STILL BE ABLE TO MAKE IT INTO THE UPPER 50S AND LOW 60S DURING THE AFTERNOON TODAY...BY TOMORROW...COLDER AIRMASS WILL CONTINUE TO TAKE HOLD OF THE REGION...WITH MOST LOCATIONS STRUGGLING TO REACH 40 DEGREES. MANY LOCATIONS WILL SEE CLOSE TO A 20 DEGREE CHANGE IN TEMPS FROM TODAY THROUGH TOMORROW. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 500 AM EST WED FEB 3 2016 THE MODELS ARE IN MUCH BETTER AGREEMENT ALOFT THROUGH THE BULK OF THE EXTENDED TONIGHT COMPARED TO LAST NIGHT. THEY ALL STILL SHIFT THE CURRENT INBOUND TROUGH EAST FROM THE OHIO VALLEY INTO FRIDAY WITH A PERIOD OF BRIEF RIDGING TO FOLLOW INTO SATURDAY. THEY ARE NOW BETTER ALIGNED WITH THE SOUTHERN STREAM TROUGH THAT WILL MOVE THROUGH THE DEEP SOUTH AND ALONG THE GULF COAST DURING THE HEART OF THE WEEKEND. WITH THIS FEATURE...THE GFS IS STILL SLIGHTLY DEEPER AND FASTER THAN THE CANADIAN AND ECMWF MODELS. THE SYSTEM IS ALSO MOSTLY SEPARATED FROM THE NORTHERN STREAM IN ALL MODELS. THIS WAVE GOES BY TO THE SOUTH OF KENTUCKY AND DEEPENS IN THE GFS AND ECMWF AS IT REACHES THE SOUTHEAST COAST BY SUNDAY MORNING. MEANWHILE...A DEEPER TROUGH WILL DIVE INTO THE SOUTHERN PLAINS AND MID MISSISSIPPI VALLEY...CARVING OUT A NEARLY CLOSED LOW JUST TO OUR WEST BY MONDAY MORNING. WITH PRETTY GOOD MODEL AGREEMENT THIS DEVELOPMENT THEN ROLLS INTO THE OHIO VALLEY LATER MONDAY CRASHING OUR HEIGHTS AND POTENTIALLY SETTING UP AS A VERY DEEP UPPER LEVEL LOW ABOVE KENTUCKY THROUGH TUESDAY. THE BETTER MODEL AGREEMENT WILL HELP TO SLOWLY BUILD SOME CONFIDENCE IN THIS MORE SIGNIFICANT EVOLUTION AS WELL AS A BLENDED MODEL SOLUTION. SENSIBLE WEATHER WILL FEATURE A MODERATING AREA OF HIGH PRESSURE HELPING TO DRY OUT THE AREA INTO THE WEEKEND. SEASONABLE TEMPERATURES WILL CONTINUE THROUGH SUNDAY AS A WEAK WEATHER MAKER PASSES TO OUR SOUTH AND OUR NEXT ONE STARTS TO CONSOLIDATE OVER THE UPPER MIDWEST. THINGS WILL START TO GET INTERESTING ON MONDAY AND INTO MONDAY NIGHT AS THE NORTHWEST SYSTEM STARTS TO DEEPEN AND SPREAD INTO THE OHIO VALLEY. GIVEN THE STRENGTH OF THE UPPER LEVELS WOULD EXPECT TO SEE THIS COOL THE COLUMN OVER KENTUCKY AND CHANGE ANY LIGHT PCPN OVER TO SNOW BY TUESDAY MORNING. UNDER THIS SCENARIO...BASED ON A COMBINATION OF THE GFS AND ECMWF...WE WOULD SEE SNOW SHOWERS CONTINUE TO BE IN THE AREA THROUGH TUESDAY. CURRENTLY NEITHER MODEL SOLUTION LOOKS ALL TOO REALISTIC AS ANY SFC DEVELOPMENT WOULD TEND TO FAVOR A JUMP TO THE COAST OR JUST SPINNING OVER THE OHIO VALLEY...AND THE MODELS APPEAR TO BE SPLITTING THE DIFFERENCE. LOOK FOR FURTHER REFINEMENT AND DEFINITION FOR THIS SYSTEM FROM THE MODELS WITH TIME. FOR NOW... WILL PUSH MID RANGE CHANCES FOR SNOW SHOWERS MONDAY NIGHT AND TUESDAY WHILE ALSO INTRODUCING THE SYSTEM IN THE HWO AS ONE THAT HAS POTENTIAL TO BRING ACCUMULATING SNOW TO AT LEAST PARTS OF THE AREA. ADJUSTED THE GRIDS FROM THE CR INIT MAINLY TO ACCOUNT FOR SMALL TO MODERATE RIDGE TO VALLEY TEMPERATURE DIFFERENCES FOR LOW TEMPERATURES INTO THE WEEKEND. ALSO TWEAKED THE POP GRIDS LATER IN THE PERIOD TO REFLECT SLOWLY GROWING CONFIDENCE IN A COMPLEX WINTRY FORECAST FOR EARLY NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 110 AM EST WED FEB 3 2016 MODERATE TO HEAVY RAIN IS CONTINUING TO MOVE INTO EASTERN KY AS OF 6Z...AND SHOULD SPREAD ACROSS TAF SITES OVER THE NEXT COUPLE OF HOURS. S WINDS WILL REMAIN GUSTY THROUGHOUT THE NIGHT...PEAKING AS SOME OF THESE HEAVIER SHOWERS MOVE IN ALONG THE ACTUAL COLD FRONTAL PASSAGE. EVEN STILL...RAIN IS OVERALL CAUSING LESS IMPACTS THAN ORIGINALLY EXPECTED...SO WAS ABLE TO RAISE VIS AND CIGS TO GENERALLY MVFR CONDITIONS THROUGH MUCH OF THE NIGHT AND INTO THE MORNING HOURS. THERE COULD BE SHORT PERIODS OF TIME...ESPECIALLY DURING SOME OF THE HEAVIEST SHOWERS LATE TONIGHT...WHERE VIS AND CIGS COULD BOTH DROP DOWN A BIT LOWER...BUT SHOULD NOT BE SUSTAINED. BY THIS AFTERNOON /BETWEEN 15 AND 20Z/...TAF SITES WILL SEE THE BACK EDGE OF THE COLD FRONT MOVE ACROSS FROM WEST TO EAST. WINDS WILL BECOME MORE WRLY AND ANY REMAINING PRECIP WILL BEGIN TAPERING OFF AS DRIER AIR PULLS INTO THE REGION. THERE REMAINS ENOUGH PRESSURE GRADIENT...HOWEVER...THAT SOME AFTERNOON GUSTS TO AROUND 20KTS ARE STILL POSSIBLE. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR KYZ044-050>052- 058>060-068-069-079-083. WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR KYZ080-084>088- 104-106>120. && SHORT TERM...JMW LONG TERM...GREIF AVIATION...JMW
Hazardous weather outlook, Feb 3, 4:29 AM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 429 AM EST WED FEB 3 2016 KYZ044-050>052-058>060-068-069-079-083-041230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-WAYNE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET... MONTICELLO 429 AM EST WED FEB 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS WILL CONTINUE THROUGH THIS MORNING. LOCALLY HEAVY RAINFALL FROM THESE SHOWERS COULD CAUSE SOME CREEKS AND STREAMS TO REACH OR EXCEED BANKFULL. GUSTY WINDS UP TO 30 MPH WILL ALSO OCCUR IN THE HEAVIEST SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PORTIONS OF THE MAIN STEM OF THE KENTUCKY RIVER AND RED RIVER BASIN ARE EXPECTED TO RUN HIGH THROUGH THURSDAY OR FRIDAY. WE ARE NOW TRACKING WEATHER SYSTEM WITH A POTENTIAL TO BRING SOME ACCUMULATING SNOW MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING THIS MORNING. KYZ080-084>088-104-106>120-041230- LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 429 AM EST WED FEB 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS WILL CONTINUE THROUGH THIS MORNING. LOCALLY HEAVY RAINFALL FROM THESE SHOWERS COULD CAUSE SOME CREEKS AND STREAMS TO REACH OR EXCEED BANKFULL. IN ADDITION...GUSTY WINDS UP TO 30 MPH WILL ALSO OCCUR IN THE HEAVIEST SHOWERS. LOCATIONS NEAR THE VIRGINIA BORDER AT ELEVATIONS ABOVE 2500 FEET COULD EXPERIENCE GUSTS AS HIGH AS 40 TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PORTIONS OF THE MAIN STEM OF THE KENTUCKY RIVER AND RED RIVER BASIN ARE EXPECTED TO RUN HIGH THROUGH THURSDAY OR FRIDAY. WE ARE NOW TRACKING WEATHER SYSTEM WITH A POTENTIAL TO BRING SOME ACCUMULATING SNOW MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING THIS MORNING. JMW/GREIF
In the hours before
Special weather statement, Feb 3, 2:46 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
246 AM EST WED FEB 3 2016
KYZ044-050>052-058>060-030845-
ROWAN-MONTGOMERY-BATH-ESTILL-MENIFEE-FLEMING-POWELL-
246 AM EST WED FEB 3 2016
...A LINE OF STRONG SHOWERS WILL AFFECT ROWAN...MONTGOMERY...BATH...
ESTILL...MENIFEE...FLEMING...POWELL...
AT 245 AM EST...A LINE OF STRONG SHOWERS WAS ALONG A LINE EXTENDING
FROM 9 MILES WEST OF FAIRVIEW TO 8 MILES SOUTHEAST OF VETERANS PARK
TO NEAR LANCASTER...AND MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...STANTON...IRVINE...FLEMINGSBURG...
OWINGSVILLE...FRENCHBURG...MARSHALL...JEFFERSONVILLE...CAMARGO...CLAY
CITY...WELLINGTON...SHARPSBURG...SALT LICK...CAMPSITES IN THE INDIAN
CREEK AREA OF THE DANIEL BOONE NATIONAL FOREST...FAIRVIEW...GRANGE
CITY...VAUGHNS MILL...ELIZAVILLE AND PECKS RIDGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 35.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 148.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3852 8363 3843 8358 3838 8345 3840 8341
3830 8333 3784 8353 3766 8411 3782 8410
3781 8412 3782 8411 3785 8406 3783 8400
3787 8403 3787 8402 3793 8397 3812 8408
3832 8384 3845 8398 3849 8393 3846 8385
TIME...MOT...LOC 0745Z 244DEG 45KT 3847 8410 3790 8436 3760 8449
GREIFSpecial weather statement, Feb 3, 3:33 AM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
333 AM EST WED FEB 3 2016
KYZ044-051-052-059-060-104-106-108-030930-
ROWAN-ELLIOTT-WOLFE-BATH-MENIFEE-FLEMING-MORGAN-POWELL-
333 AM EST WED FEB 3 2016
...A LINE OF STRONG SHOWERS WILL AFFECT ROWAN...ELLIOTT...WOLFE...
BATH...MENIFEE...FLEMING...MORGAN...POWELL...
AT 333 AM EST...A LINE OF STRONG SHOWERS WAS ALONG A LINE EXTENDING
FROM 8 MILES WEST OF CAMP DIX TO CEDAR GROVES TO STATION CAMP...AND
MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...WEST LIBERTY...STANTON...SANDY HOOK...FRENCHBURG...
CAMPTON...HENRY...LEWIS...WELLINGTON...SALT LICK...CAMPSITES IN THE
INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL FOREST...GORDON
FORD...WHITE OAK...STOLL...KOOMER RIDGE CAMPGROUND...BRUIN...
ROGERS...LENOX...BLAZE AND VALE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 23 AND 48.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 128 AND 148.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3839 8340 3819 8327 3827 8317 3821 8301
3817 8292 3811 8289 3800 8302 3795 8299
3787 8305 3790 8313 3786 8311 3783 8317
3769 8364 3776 8378 3776 8391 3790 8382
3792 8377 3796 8377 3840 8348
TIME...MOT...LOC 0833Z 245DEG 44KT 3846 8342 3796 8375 3763 8400
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:41 AM EST | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 4 hr |
| Feb 3, 2:46 AM EST | Special Weather Statement | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 59 min |
| Feb 3, 3:13 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Jackson, Laurel, Lee and 5 more | 4 hr |
| Feb 3, 3:33 AM EST | Special Weather Statement | JKL | Elliott, Menifee, Morgan, Powell, Rowan, Wolfe | 57 min |
| Feb 3, 3:52 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Elliott, Jackson, Johnson, Laurel and 10 more | 3 hr |
| Feb 3, 4:39 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Laurel, Leslie | 3 hr |
| Feb 3, 7:39 AM EST | River Flood Advisory | JKL | Estill, Powell | 4 days |
| Feb 3, 10:04 AM EST | River Flood Advisory | JKL | Lee | 57 hr |
| Feb 3, 4:31 PM EST | River Flood Advisory | JKL | Owsley | 26 hr |
| Feb 3, 5:46 PM EST | River Flood Advisory | JKL | Bell | 7 hr |
| Feb 3, 5:46 PM EST | River Flood Advisory | JKL | Knox | 27 hr |
| Feb 3, 5:46 PM EST | River Flood Advisory | JKL | Whitley | 61 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.